Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 22, 2021Kinney County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 22, 2021, 1:54 AM CDT for Kinney County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 1:54 AM CDT (06:54 UTC)
Expired
Jun 22, 2021, 2:45 AM CDT
In force
51 min
Issued by
NWS Austin/San Antonio, TX

County Kinney County, TX

The radar

The Laughlin AFB radar (KDFX), 43 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3252 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

144 
WWUS84 KEWX 220654
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
154 AM CDT Tue Jun 22 2021
 
TXZ184-185-202-203-220745-
Uvalde TX-Kinney TX-Edwards TX-Real TX-
154 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY...
NORTHWESTERN UVALDE...SOUTH CENTRAL EDWARDS AND SOUTHWESTERN REAL
COUNTIES UNTIL 245 AM CDT...

At 154 AM CDT, Doppler radar was tracking a strong thunderstorm over
Barksdale, or 18 miles west of Leakey, moving southwest at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Camp Wood, Laguna, Alamo Village, Montell, Barksdale and Turkey
Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2984 10014 2978 9989 2930 9998 2942 10043
TIME...MOT...LOC 0654Z 024DEG 19KT 2970 10006 

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 22, 12:33 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 22, 12:33 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1233 AM CDT Tue Jun 22 2021

.AVIATION...

A cold front has slowed early this morning as it moves in from the
north. At this time, there is one storm north of Austin that may
impact AUS prior to 8Z as it slowly passes just to the west. Storms
are likely to gradually weaken and pose little risk to SSF/DRT
although remain worth watching, while there's only a low chance for
TS at SAT through about 09Z as storms there will also likely pass
mainly to the NW. Once the front clears, winds turn to the NE/ENE
and a gradual return to MVFR is anticipated at the I-35 sites. MVFR
is less likely at DRT and likely not until after 14Z. Chance for IFR
look lower than previously, but a TEMPO group will be used at AUS/SAT
where brief degradation is possible. VFR conditions should return by
midday at DRT/SAT/SSF, but may linger until closer to 20-22Z at AUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              86  74  94  76  96 /  10  -   10   0  -
Austin Bergstrom Intl Airport  86  73  94  75  96 /  10  -   10   0  -
New Braunfels Muni Airport     87  75  96  76  97 /  10  -   10   0  -
Burnet Muni Airport            83  71  94  76  95 /  -    0  -    0   0
Del Rio Intl Airport           93  77 100  79 101 /  20   0  -    0   0
Georgetown Muni Airport        83  72  94  75  95 /  -   -   -    0  -
Hondo Muni Airport             89  75  95  75  97 /  10  -   -    0  -
San Marcos Muni Airport        86  73  95  76  97 /  10  -   10   0  -
La Grange - Fayette Regional   88  76  95  78  96 /  30  10  10   0  -
San Antonio Intl Airport       88  75  95  76  96 /  10  -   10   0  -
Stinson Muni Airport           89  76  97  78  98 /  10  -   10   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...KCW
Long-Term...04
Hazardous weather outlook, Jun 21, 8:31 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
831 PM CDT Mon Jun 21 2021

TXZ171>173-183>194-202>209-217>225-228-230145-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
831 PM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Rest of tonight.

The Heat Advisory has allowed to expire at 8 PM CDT. Elevated heat
index values are expected through 10 PM.

A cold front is expected to push across the northern part of the
Hill Country this evening and over the rest of South Central
Texas late this evening into the overnight period. Scattered
thunderstorms will develop and isolated severe weather is possible
with the main hazards being damaging wind gusts of 60 mph and
large hail of 1 inch or greater. Locally heavy rain is also
possible but only minor impacts would be expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however, we appreciate the
weather reports as the front moves through the area.

In the hours before

Special weather statement, Jun 22, 12:19 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1219 AM CDT Tue Jun 22 2021

TXZ173-192-220600-
Williamson TX-Travis TX-
1219 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND
CENTRAL TRAVIS COUNTIES UNTIL 100 AM CDT...

At 1219 AM CDT, Doppler radar was tracking a strong thunderstorm near
Round Rock, moving south at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Anderson
Mill, Windemere, Leander, Hutto, Lakeway, Manor, Lago Vista, Bee
Cave, West Lake Hills, Hudson Bend, The Hills, Rollingwood, Barton
Creek, Mansfield Dam and Hornsby Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3058 9754 3021 9749 3020 9751 3030 9807
      3065 9781
TIME...MOT...LOC 0519Z 014DEG 18KT 3053 9773

CP
Special weather statement, Jun 22, 12:24 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1224 AM CDT Tue Jun 22 2021

TXZ184-220615-
Edwards TX-
1224 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 115
AM CDT...

At 1224 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Rocksprings, moving southeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rocksprings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2990 10000 2989 10002 2987 10002 2962 10041
      2997 10053 3010 10029
TIME...MOT...LOC 0524Z 325DEG 17KT 2996 10034

CP
Local storm report, Jun 22, 12:36 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1236 AM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TSTM WND GST     2 N LBJ STATE PARK      30.26N 98.63W
06/22/2021  M60 MPH          GILLESPIE          TX   MESONET

            MESONET STATION BDTT2 BIRD.

&&

KCW
Special weather statement, Jun 22, 12:47 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1247 AM CDT Tue Jun 22 2021

TXZ185>187-220630-
Kerr TX-Real TX-Bandera TX-
1247 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...SOUTHERN KERR AND
SOUTHEASTERN REAL COUNTIES UNTIL 130 AM CDT...

At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Hunt, or 11 miles northwest of Medina, moving south at
25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Medina, Kerrville, Bandera, Leakey, Vanderpool, Tarpley, Camp Verde,
Tuff, Kerrville-Schreiner Park, Lost Maples State Natural Area, Hill
Country State Natural Area and Kerr Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3008 9950 3001 9908 2963 9908 2964 9992
TIME...MOT...LOC 0547Z 020DEG 23KT 2994 9937

CP
Special weather statement, Jun 22, 1:16 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
116 AM CDT Tue Jun 22 2021

TXZ185-187-203-204-220700-
Uvalde TX-Medina TX-Real TX-Bandera TX-
116 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEDINA...BANDERA...
NORTHERN UVALDE AND REAL COUNTIES UNTIL 200 AM CDT...

At 116 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tuff to near Bandera. Movement was south
at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Medina, Hondo, Bandera, Leakey, Vanderpool, Tarpley, Sabinal, Camp
Wood, Laguna, D'Hanis, Tuff, Bandera Falls, Quihi, Concan, Dunlay,
Mico, Pipe Creek, Reagan Wells, Utopia and Lakehills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2942 10011 2963 10003 2963 10001 2966 10002
      2991 9993 2990 9918 2971 9883 2918 9906
TIME...MOT...LOC 0616Z 013DEG 19KT 2984 9976 2971 9904

CP
Special weather statement, Jun 22, 1:54 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
154 AM CDT Tue Jun 22 2021

TXZ184-185-202-203-220745-
Uvalde TX-Kinney TX-Edwards TX-Real TX-
154 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY...
NORTHWESTERN UVALDE...SOUTH CENTRAL EDWARDS AND SOUTHWESTERN REAL
COUNTIES UNTIL 245 AM CDT...

At 154 AM CDT, Doppler radar was tracking a strong thunderstorm over
Barksdale, or 18 miles west of Leakey, moving southwest at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Camp Wood, Laguna, Alamo Village, Montell, Barksdale and Turkey
Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2984 10014 2978 9989 2930 9998 2942 10043
TIME...MOT...LOC 0654Z 024DEG 19KT 2970 10006

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:12 PM CDTSpecial Weather StatementEWXVal Verde48 min
Jun 21, 9:25 PM CDTSevere Thunderstorm WarningEWXVal Verde65 min
Jun 21, 9:43 PM CDTSpecial Weather StatementEWXWilliamson47 min
Jun 21, 10:25 PM CDTSpecial Weather StatementEWXBurnet, Llano, Williamson50 min
Jun 21, 10:35 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Travis55 min
Jun 21, 10:51 PM CDTTornado WarningEWXBlanco, Burnet, Hays24 min
Jun 21, 10:52 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson3 hr
Jun 21, 11:08 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jun 21, 11:13 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Hays, Llano62 min
Jun 21, 11:31 PM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr
Jun 21, 11:53 PM CDTSpecial Weather StatementEWXGillespie52 min
Jun 22, 12:00 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano3 hr
Jun 22, 12:09 AM CDTSevere Thunderstorm WarningEWXGillespie, Kendall, Kerr39 min
Jun 22, 12:19 AM CDTSpecial Weather StatementEWXTravis41 min
Jun 22, 12:24 AM CDTSpecial Weather StatementEWXEdwards51 min
Jun 22, 12:30 AM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Jun 22, 12:47 AM CDTSpecial Weather StatementEWXBandera43 min
Jun 22, 1:16 AM CDTSpecial Weather StatementEWXBandera, Medina, Real, Uvalde44 min
Jun 22, 2:08 AM CDTAreal Flood AdvisoryEWXEdwards, Real5 hr
Jun 22, 2:23 AM CDTSpecial Weather StatementEWXFayette52 min
Jun 22, 2:52 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Uvalde, Val Verde4 hr
Jun 22, 3:01 AM CDTSpecial Weather StatementEWXKinney44 min
Jun 22, 3:13 AM CDTSpecial Weather StatementEWXFayette47 min
Jun 22, 4:00 AM CDTSpecial Weather StatementEWXGonzales45 min
Jun 22, 4:33 AM CDTSpecial Weather StatementEWXDeWitt, Gonzales42 min
Jun 22, 5:22 AM CDTAreal Flood AdvisoryEWXBexar3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.